Plethora of pediatric autoimmune, dermatological, neurological and atopic disease require chronic administration of steroid medication. Long-term use of corticosterioids can result in both local (atrophy of the skin, hypertrichosis, and telangiectasia) and systemic side effects (hypothalamic-pituitary-adrenal (HPA) axis disturbance, risk of infections). We report a case of 3.5-year-old boy, who developed Cushing syndrome and secondary adrenal insufficiency after corticosteroid cream maltreatment of his psoriasis. After initial hospitalization and recovery, physiological doses of hydrocortisone were used to normalize the HPA axis. In order to prevent Cushing syndrome development, adrenal insufficiencies, and secondary infections, precaution in use of steroid therapy in early childhood must be exercised.
No takes yet. Share an insight, caveat, or question.
Tankoska et al. (2017) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: